Optimal control for a BMAP/SM/1 queue with MAP-input of disasters and two operation modes

Olga V. Semenova

RAIRO - Operations Research (2010)

  • Volume: 38, Issue: 2, page 153-171
  • ISSN: 0399-0559

Abstract

top
A single-server queueing system with a batch Markovian arrival process (BMAP) and MAP-input of disasters causing all customers to leave the system instantaneously is considered. The system has two operation modes, which depend on the current queue length. The embedded and arbitrary time stationary queue length distribution has been derived and the optimal control threshold strategy has been determined.

How to cite

top

Semenova, Olga V.. "Optimal control for a BMAP/SM/1 queue with MAP-input of disasters and two operation modes." RAIRO - Operations Research 38.2 (2010): 153-171. <http://eudml.org/doc/105306>.

@article{Semenova2010,
abstract = { A single-server queueing system with a batch Markovian arrival process (BMAP) and MAP-input of disasters causing all customers to leave the system instantaneously is considered. The system has two operation modes, which depend on the current queue length. The embedded and arbitrary time stationary queue length distribution has been derived and the optimal control threshold strategy has been determined. },
author = {Semenova, Olga V.},
journal = {RAIRO - Operations Research},
keywords = {Negative arrivals; BMAP/SM/1 queue; Markovian arrival process of disasters; operation modes.; negative arrivals, BMAP/SM/1 queue, Markovian arrival process of disasters, operation modes},
language = {eng},
month = {3},
number = {2},
pages = {153-171},
publisher = {EDP Sciences},
title = {Optimal control for a BMAP/SM/1 queue with MAP-input of disasters and two operation modes},
url = {http://eudml.org/doc/105306},
volume = {38},
year = {2010},
}

TY - JOUR
AU - Semenova, Olga V.
TI - Optimal control for a BMAP/SM/1 queue with MAP-input of disasters and two operation modes
JO - RAIRO - Operations Research
DA - 2010/3//
PB - EDP Sciences
VL - 38
IS - 2
SP - 153
EP - 171
AB - A single-server queueing system with a batch Markovian arrival process (BMAP) and MAP-input of disasters causing all customers to leave the system instantaneously is considered. The system has two operation modes, which depend on the current queue length. The embedded and arbitrary time stationary queue length distribution has been derived and the optimal control threshold strategy has been determined.
LA - eng
KW - Negative arrivals; BMAP/SM/1 queue; Markovian arrival process of disasters; operation modes.; negative arrivals, BMAP/SM/1 queue, Markovian arrival process of disasters, operation modes
UR - http://eudml.org/doc/105306
ER -

References

top
  1. J. Artalejo, G-networks: A versatile approach for work removal in queueing networks. Eur. J. Oper. Res. 126 (2000) 233-249.  Zbl0971.90007
  2. A. Chen and E. Renshaw, The M/M/1 queue with mass exodus and mass arrivals when empty. J. Appl. Prob. 34 (1997) 192-207.  Zbl0876.60079
  3. A.N. Dudin, Optimal control for a Mx/G/1 queue with two operation modes. Prob. Eng. Inform. Sci.11 (1997) 225-265.  Zbl1096.90515
  4. A.N. Dudin and S. Nishimura, Optimal control for a BMAP/G/1 queue with two service modes. Math. Prob. Eng.5 (1999) 255-273.  Zbl0954.60084
  5. A.N. Dudin and A.V. Karolik, BMAP/SM/1 queue with Markovian input of disasters and non-instantaneous recovery. Perform. Eval.45 (2001) 19-32.  Zbl1013.68035
  6. A.N. Dudin and S. Nishimura, A BMAP/SM/1 queueing system with Markovian arrival of disasters. J. Appl. Prob. 36 (1999) 868-881.  Zbl0949.60100
  7. A.N. Dudin and S. Nishimura, Embedded stationary distribution for the BMAP/SM/1/N queue with disasters, Queues: Flows Syst. Networks14 (1998) 92-97.  
  8. H.R. Gail, S.L. Hantler, M. Sidi and B.A. Taylor, Linear independence of root equations for M/G/1 type of Markov chains. Queue. Syst.20 (1995) 321-339.  Zbl0847.60076
  9. H.R. Gail, S.L. Hantler and B.A. Taylor, Spectral analysis of M/G/1 and G/M/1 type Markov chains. Adv. Appl. Prob. 28 (1996) 114-165.  Zbl0845.60092
  10. E. Gelenbe, Réseaux stochastiques ouverts avec clients négatifs et positifs, et réseaux neuronaux. C. R. Acad. Sci. ParisII309 (1989) 979-982.  
  11. E. Gelenbe, Random neural networks with positive and negative signals and product form solution. Neural Comput. 1 (1989) 502-510.  
  12. E. Gelenbe, Réseaux neuronaux aléatoires stables. C. R. Acad. Sci. 310 (1990) 177-180.  
  13. E. Gelenbe, Stable random neural networks. Neural Comput. 2 (1990) 239-247.  
  14. E. Gelenbe, Queueing networks with negative and positive customers. J. Appl. Prob. 28 (1991) 655-663.  Zbl0741.60091
  15. E. Gelenbe, P. Glynn and K. Sigman, Queues with negative arrivals. J. Appl. Prob. 28 (1991) 245-250.  Zbl0744.60110
  16. E. Gelenbe and S. Tucci, Performances d'un systeme informatique dupliqué. C. R. Acad. Sci. ParisII312 (1991) 27-30.  
  17. E. Gelenbe and M. Schassberger, Stability of product form G-networks. Proba Eng. Inform. Sci.6 (1992) 271-276.  Zbl1134.60396
  18. E. Gelenbe, G-networks with instantaneous customer movement. J. Appl. Prob. 30 (1993) 742-748.  Zbl0781.60088
  19. E. Gelenbe, G-networks with signals and batch removal. Prob. Eng. Inform. Sci.7 (1993) 335-342.  
  20. E. Gelenbe, G-networks: An unifying model for queueing networks and neural networks. Ann. oper. Res.48, (1994) 141-156.  
  21. J.M. Fourneau, E. Gelenbe and R. Suros, G-networks with multiple classes of positive and negative customers. Theoret. Comput. Sci.155 (1996) 141-156.  Zbl0873.68010
  22. E. Gelenbe and A. Labed, G-networks with multiple classes of signal and positive customers. Eur. J. Oper. Res. 108 (1998) 293-305.  Zbl0954.90009
  23. A. Graham, Kronecker Products and Matrix Calculus with Applications. Ellis Horwood, Chichester, UK (1981).  Zbl0497.26005
  24. P.G. Harrison and E. Pitel, The M/G/1 queue with negative customers. Adv. Appl. Prob. 28 (1996) 540-566.  Zbl0861.60088
  25. G. Jain and K. Sigman, A Pollaczeck–Khinchine formula for M/G/1 queues with disasters. J. Appl. Prob. 33 (1996) 1191-1200.  Zbl0867.60082
  26. D.M. Lucantoni, New results on the single server queue with a batch Markovian arrival processes. Stoch. Mod. 7 (1991) 1-46.  Zbl0733.60115
  27. D.M. Lucantoni and M.F. Neuts, Some steady-state distributions for the BMAP/SM/1 queue. Stoch. Mod. 10 (1994) 575-598.  Zbl0804.60086
  28. M.F. Neuts, Structured Stochastic Matrices of M/G/1 Type Applications. Marcel Dekker, New York (1989).  
  29. S. Nishimura and J. Jiang, An M/G/1 vacation model with two service modes. Prob. Eng. Inform. Sci.9 (1995) 355-374.  Zbl1335.60173
  30. R.D. Nobel, A regenerative approach for an MX/G/1 queue with two service modes. Automat. Control Comput. Sci.32 (1998) 3-14.  
  31. R.D. Nobel and H. Tijms, Optimal control for a MX/G/1 queue with two service modes. Eur. J. Oper. Res. 113 (1999) 610-619.  Zbl0947.90028
  32. X. Skorokhod, Probability Theory and Random Process. High School, Kiev (1980).  
  33. H. Tijms, On the optimality of a switch-over with exponential controlling the queue size in a M/G/1 queue with variable service rate. Lect. Notes Comput. Sci. (1976).  Zbl0333.60096

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.